Headaches not relieved by Tylenol - only dulled? Back of head?

Discussion in 'Fibromyalgia Main Forum' started by meowchowchow, Aug 21, 2005.

  1. meowchowchow

    meowchowchow New Member

    I've always had bad sinus headaches...in the face. But for the past couple of weeks, off and on, I've had the sinus pain and pressure plus pain in the back of the head. It's dulled by Tylenol but doesn't go away. Plus I can feel like a pulsation in my head like my pulse.

    Also, you know when you stand up and it just starts pounding?

    I know it's probably migraines. But I guess I should call the dr. I hope it's nothing worse!

    Meow
    [This Message was Edited on 08/21/2005]
  2. Leenerbups

    Leenerbups New Member

    Sometimes it is a sinus infection, or a pressure in my eardrums from allergies. Best to see a doctor who specializes in the nose, sinus.

    But I also get them even when I don't have that, and Tylenol only dulls it too. The only relief I finally get is having someone massage the area for a while.
  3. tejanya

    tejanya New Member

    my doctor gave me metroclopromide (reglan. he said take it

    with aspirin and it should be knocked out within the hour.

    this was after 5 years of migraines he finally does this.

    it has helped even though i thought he was nuts. i only

    take it when i feel that particular type (back, top,etc)

    headache starts. he even laughs about it working, but i

    have been doing this for 6 years and have had 1 migraine

    last summer. i mite have gotten to hot or stressed about

    the head-butting of mom and dughter, she's 27. but it did not last an

    hour.!!! good luck.
  4. dafoefan

    dafoefan New Member

    My husband gets migraines where you are describing. He is now on maintenance meds for the past several years. He takes an antidepressant and beta blocker which is supposed to do something with bloodflow to his brain.

    Anyway, before he got to that point, he was so sick. We learned that taking the OTC meds where causing rebound headaches when the meds wore off. It was a vicious cycle. You can do a search when you are feeling up to it about those. Do you take allergy meds? My husband doesn't have that, he has some kind of things on his spine right near his neck that cause his pain. He lies down in a dark room with an ice pack at the base of his neck.

    I would go the sinus route, and then if that doesn't help, ask to see a neurologist. I am concerned about rebound headaches for you, which I never heard of till I went through this with my husband.

    Take care, I hope you feel better soon.
  5. meowchowchow

    meowchowchow New Member

    how much tylenol is too much? how much will cause rebound headaches?
  6. nascarlover15

    nascarlover15 New Member

    Hi I am very prone to migrain headaches and tylenol only dulls it. Have you tried Advil migrain gel caps? They work amazingly!! Just thought I'd try to help you out I know how much headaches suck!! I found those to work really well even after the migrain has started.

    Good luck and feel better!!
  7. jbennett2

    jbennett2 New Member

    Tylenol has never done diddly-squat for me. I have taken asprin to relieve this kind of pain. But, doing some gentle neck stretches also helps to relieve the tension and the "tight head" feeling. Stretch your neck slowly to one side, hold, then do the other side. Do NOT move quicly from one side to the other or roll your head to the back. You can roll it from side to side in the front, but slowly. Also, shoulder shrugs can help,
    [This Message was Edited on 08/21/2005]
  8. joisey

    joisey New Member

    meow....I get this also. Sometimes the pulsating goes from all over back to scalp. I use Alieve for migraines ocassionally and it seems to help. I'm also on Neurotin, Effexor, Elavil & Norflex.
  9. totteacher

    totteacher New Member

    I have also experienced those back of the head type of headaches. I have discovered that when I first feel this coming on (sometimes I wake up at 2 or 3 in the morning and have one!) I take a tylenol plus a muscle relaxant that my rheumatologist prescribed. I also put a heating pad on the back of my head for 20-30 minutes. I almost always get relief this way. I think that the arthritis and fibro in my neck and shoulders triggers this type of headache. I hope you can find something that will work for you. Good luck.
  10. Lynikins

    Lynikins Member

    Meow,
    I have these headaches everyday also. I go in spurts,, a couple of weeks feeling good, then when my cycle comes a couple of weeks headaches, back of the head eyes,, cheeks. and if the weather is changeing I'll get continual pain,,,

    I always feel better after a shower,, of whatever degree water feels good on my head...

    I'm sorry I can't help more I too am at a loss about these horrible headaches.

    Lyn
  11. kgtexan

    kgtexan New Member

    I have had HA's like you describe for 20 years. I also thought they were sinus until I finally discovered they are caused by muscle tension in the neck that refers the pain to my sinus areas. See Devin Starlanyl's book on Fibromyalgia & Myofascial Pain. It is VERY helpful and my library carries it. I use many of the things already suggested - stretching, heat, ice.

    What works for me best is taking Excedrin when it first starts. Don't wait until it is a full-blown throbbing headache. If needed, I take a Soma as well to help the muscles relax. But Excedrin (or generic is cheaper and works just as well) works better than migraine meds for me.
  12. Tawra

    Tawra New Member

    is to take 800 mg of ibuprofen plus an Alka-Seltzer and a strong cup of tea. The doc. said this is the same as taking an Excedrin Migraine and wouldn't hurt.

    I pretty much have a constant migraine now and that is all that seems to dull it. We don't have prescription coverage so I really can't afford more meds. to try.

    Tawra
  13. naturebaby

    naturebaby New Member

    he's plagued by headaches, a lot of them were due to high blood pressure and thankfully he's on proper meds for that now.

    But nothing had worked for him, not even tylenol with codiene. His doctor gave him samples of Advil gelcaps and voila! Headache gone!

    Hope you're feeling better, wishing you well, nature
  14. ibisgirldc

    ibisgirldc New Member

    Yes, you should call a doctor. This is an anonymous message board and nothing that anyone says here is going to help you if there is a problem. Debilitating headaches for several weeks (if that's not your norm) is something that should trigger a doctor's visit.

    Sometimes, migraines can be in the back of the head or in the front of the face. Even over both eyes. More commonly, it's one-sided and exhibits a sickening, crushing feeling accompanied by (some or all) nausea, light sensitivity, sound/smell/touch sensitivity, stomach aches, drowsiness, dizziness, auras, etc... But alot of things can cause your head to hurt.

    And you can take too much tylenol. Not just b/c of rebounds (which will give you a worse headache than the one with which you started). Take it according to the label unless a doctor tells you otherwise after reviewing your case.

    Really... call your doc. While it's probably nothing serious and just requires the right kind of treatment, wouldn't it be horrible if it turns out to be something and you wasted precious time asking stranger in cyberspace about OTC medicines?